Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 5, NWS New York, NY

May 23, 2014Putnam County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at May 23, 2014, 3:57 PM EDT for Putnam County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2014, 3:57 PM EDT (19:57 UTC)
Expired
May 23, 2014, 4:45 PM EDT
In force
48 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Putnam County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WUUS51 KOKX 231957
SVROKX
CTC001-NYC079-119-232045-
/O.NEW.KOKX.SV.W.0005.140523T1957Z-140523T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT FRI MAY 23 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 445 PM EDT...

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF YORKTOWN HEIGHTS...OR 6 MILES SOUTHEAST OF MAHOPAC...AND
  MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CARMEL AND BREWSTER

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4145 7365 4132 7345 4117 7369 4126 7383
TIME...MOT...LOC 1957Z 219DEG 10KT 4130 7367

$$

LN
2 follow-up statements
472 
WWUS51 KOKX 232011
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT FRI MAY 23 2014

CTC001-NYC079-119-232045-
/O.CON.KOKX.SV.W.0005.000000T0000Z-140523T2045Z/
PUTNAM NY-WESTCHESTER NY-FAIRFIELD CT-
411 PM EDT FRI MAY 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR FAIRFIELD...WESTCHESTER AND PUTNAM COUNTIES...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GOLDEN'S BRIDGE...OR NEAR BREWSTER...MOVING NORTHEAST AT
10 MPH.

LAT...LON 4122 7363 4133 7376 4145 7365 4132 7345
TIME...MOT...LOC 2011Z 219DEG 10KT 4133 7364

$$

LN
557 
WWUS51 KOKX 232041
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
441 PM EDT FRI MAY 23 2014

CTC001-NYC079-119-232051-
/O.EXP.KOKX.SV.W.0005.000000T0000Z-140523T2045Z/
PUTNAM NY-WESTCHESTER NY-FAIRFIELD CT-
441 PM EDT FRI MAY 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD...WESTCHESTER AND
PUTNAM COUNTIES WILL EXPIRE AT 445 PM EDT...

LAT...LON 4122 7363 4133 7376 4145 7365 4132 7345
TIME...MOT...LOC 2041Z 219DEG 10KT 4139 7357

$$

LN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:50 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 23, 1:50 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
150 PM EDT FRI MAY 23 2014

.SYNOPSIS...
A TROUGH OF LOW PRESSURE SLOWLY TRACKS THROUGH THE REGION THROUGH
TONIGHT...THEN OFFSHORE ON SATURDAY. WEAK HIGH PRESSURE THEN
BUILDS OVER THE AREA SATURDAY NIGHT.  A WEAK LOW PRESSURE TROUGH
WILL BUILD ACROSS THE AREA ON SUNDAY AND SUNDAY NIGHT AS HIGH
PRESSURE OVER THE MIDWEST BUILDS SOUTHEAST. THE HIGH PASSES TO THE
SOUTH OF THE AREA ON MONDAY. A COLD FRONT WILL THEN APPROACH
MONDAY NIGHT AND TUESDAY...MOVE THROUGH TUESDAY NIGHT...FOLLOWED
BY HIGH PRESSURE BUILDING IN FROM THE NORTHWEST FROM WEDNESDAY
INTO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MINOR CHANGES MADE THIS UPDATE TO REFLECT THE LATEST TRENDS IN
OBSERVATIONS AND GUIDANCE.

WITH STRATUS LAYER LOOKING TO BE PERSISTENT...HAVE MAINTAINED THUNDER
PROBABILITY AT ISOLATED. FOR NOW HAVE KEPT OVER THE ENTIRE
CWA...THOUGH LOOKING AT VISIBLE SATELLITE...COULD ULTIMATELY SEE
NEED TO LIMIT THUNDER POTENTIAL TO ALONG AND WEST OF A NYC-SW CT
LINE...AS MARINE LAYER APPEARS TO BE HOLDING THE LINE FARTHER E.

EVEN WITH SOME SIGNS OF BREAKS IN THE CLOUDS FROM NYC/SW CT ON
W...STILL HAVE TO OVER COME A FEW MINI CAPS PER BOTH KOKX AND KALY
12Z SOUNDINGS. ALSO HAVE PRECIPITABLE WATERS OF LESS THAN 1
INCH...SO EVEN THOUGH STORM MOTION WILL BE SLOW...DO NOT EXPECT
ANY LONG LIVED STRONGER CONVECTION...SO DO NOT THINK THERE IS MUCH
OF A FLOOD THREAT. REFER TO THE HYDROLOGY SECTION OF THE AFD FOR
DETAILS ON QPF AMOUNTS AND DISTRIBUTION.

500 HPA LOW SHOWING UP ON WATER VAPOR NEAR KBUF AT 16Z WILL TRACK
SOUTHEASTWARD... AND REACH A POINT ABOUT 100 MILES W-NW OF NYC AT
00Z. BOTH THE NAM AND GFS ARE WITHIN 75 MILES OF EACH OTHER WITH
THIS SOLUTION...WITH THE ECMWF IN BETWEEN THE TWO. THIS SHOULD
HELP BRING SOME SCATTERED CONVECTION TO MAINLY THE NW 1/2 OF THE
CWA. FARTHER TO THE SE...APPEARS TO BE AN AREA OF LIGHT CONVECTION
JUST TO THE S OF LONG ISLAND ASSOCIATED WITH A WEAK 700 HPA
SHORTWAVE. THIS SHOULD IMPACT MAINLY EASTERN PORTIONS OF THE CWA
BEFORE IT EJECTS EAST AHEAD OF THE MAIN UPPER LOW. APPEARS
NAM...AND MOST OTHER MESO-SCALE GUIDANCE...IS SUFFERING FROM
CONVECTIVE FEEDBACK WITH THIS SHORTWAVE AND VASTLY OVER PLAYING
QPF - ESPECIALLY LOOKING AT RECENT RADAR TRENDS AND NOTING THIS IS
IN AN AREA THAT APPEARS WILL REMAIN DOMINATED BY A MARINE AIRMASS.

STILL APPEARS LAPSE RATES WILL STEEPEN AND A FEW HUNDREDS OF
SURFACE BASED CAPE DEVELOP...MAINLY FROM NYC/SW CT ON N AND
W...AS 0-6KM SHEAR IS FORECAST TO DECREASE SIGNIFICANTLY INTO THE
AFTERNOON. AS A RESULT...PEAK INSTABILITY YIELDS A HIGH BULK
RICHARDSON NUMBER AND MULTICELLULAR PULSE CONVECTION IS
EXPECTED...IF ANY FORMS/LASTS MOVING INTO THE MARINE LAYER FROM
OUTSIDE THE CWA. WITH THE WETBULB ZERO HEIGHT AROUND 8000FT AND
THE EL AROUND 26000 FT...ANY STRONGER CONVECTION WILL BE CAPABLE
OF PRODUCING SMALL HAIL. THIS HAS THEREFORE BEEN INCLUDED IN THE
FCST.

POPS FOR THIS AFTERNOON RUN WITH 40 POPS WNW 1/4 OF THE CWA 50
POPS ELSEWHERE...BUT USED COVERAGE WORDING...AS DO FEEL THERE
WILL BE MAINLY SCT CONVECTION. AS NOTED ABOVE...ONLY MENTION ISOLD
THUNDER.

THE COVERAGE AND INTENSITY OF CONVECTION WILL DECREASE DURING THE
EVENING...BUT BOTH THE NAM AND GFS SUGGEST A LINGERING AREA OF RAIN
SLOWLY DIMINISHING AND TRACKING SOUTHWARD WITH THE MID LEVEL FLOW.
AT THIS TIME THE 12Z GFS/NAM PIN THIS AREA ACROSS EASTERN
PORTIONS OF THE CWA. FOR NOW HAVE KEPT CHANCE POPS IN FOR THE
ENTIRE CWA TONIGHT...BUT IF OTHER 12Z GUIDANCE SUPPORTS THIS
TREND...WILL INCREASE POPS OVER EASTERN ZONES TO REFLECT OVERALL
TREND.

&&

.SHORT TERM /SATURDAY/...
A NW FLOW DAY WITH LOW CAPE. LAPSE RATES SHOW THE AIRMASS TO BE
CONDITIONALLY UNSTABLE...SO WITH SHORT WAVE ENERGY EMBEDDED IN
THE UPPER FLOW PRODUCING SOME DIFFERENTIAL POSITIVE VORTICITY
ADVECTION...SCT SHRA WITH PERHAPS AN ISOLD TSTM EXPECTED. BEST
CHANCE FOR TSTMS ACROSS THE WESTERN ZONES WITH BETTER INSTABILITY.
TEMPS A BLEND OF THE BCGMOS AND MET. DID MANUALLY RAISE TEMPS NEAR
MONTAUK AS THE BIAS CORRECTED DATA IS INCORPORATING TOO MUCH OF AN
OCEANIC INFLUENCE. HIGHS THE PAST FEW DAYS HAVE BEEN ABOUT 3
DEGREES COLDER THAN KFOK.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE GENERAL THEME REMAINS THE SAME WITH A REX BLOCK TAKING SHAPE
OVER THE MID SECTION OF THE COUNTRY NEXT WEEK AS AN UPPER LOW GETS
CAUGHT UNDER A HIGH AMPLITUDE RIDGE...WHILE UPPER TROUGHS RESIDE
ACROSS THE PAC NW AND ALONG THE NEW ENGLAND COAST. THE LATTER OF
WHICH IS POSING SOME UNCERTAINTY AS THE GLOBAL MODELS HAVE TRENDED
TOWARD A MORE AMPLIFIED TROUGH IN THE EAST. THE 00Z GFS CUTS OFF AN
UPPER LOW ACROSS SOUTHERN NEW ENGLAND NEXT WED...WHILE THE ECMWF
AND GGEM ARE MORE FOCUSED WITH THE ENERGY TO THE NORTH IN THE GULF
OF MAINE. THIS LEADS TO SOME PRETTY SIGNIFICANT DIFFERENCES...WITH
THE GFS FORMING A WAVE ALONG THE WESTERN FLANK OF A COLD FRONT OVER
THE MID ATLANTIC STATE TUE NIGHT INTO WED. THE ECMWF AND GGEM ARE
MUCH MORE PROGRESSIVE AND SEND THE COLD FRONT THROUGH THE AREA LATE
TUE WITH HIGH PRESSURE BUILDING IN FROM THE NW WED INTO THU. THE GFS
AT THIS TIME LIES ON THE WESTERN ENVELOPE OF THE GLOBAL MODELS AND
ITS OWN ENSEMBLE...AND THUS WILL STAY TOWARD THE MORE PROGRESSIVE
SOLUTIONS.

AS FOR THE SENSIBLE WEATHER...LOOKING AT SOME SCT CONVECTION EARLY
SAT EVE AND AGAIN SUN AFT WITH SHORT WAVES IN THE NW FLOW ALOFT.
DIFFERENTIAL HEATING WILL LIKELY BE THE CATALYST ALONG THE HILLS
NORTH AND WEST WITH SOME OF THE ACTIVITY REACHING THE COAST. ANY
SHOWERS SHOULD BE BRIEF. RIDGING THEN BRIEFLY BUILDS IN ALOFT AND AT
THE SFC MON. A DIGGING SHORT WAVE REESTABLISHES THE UPPER TROUGH
ACROSS THE NE TUE INTO WED WITH A COLD FRONT MOVING THROUGH WITH SCT
SHOWERS. ONCE AGAIN...THE WETTER GFS IS BEING DISCOUNTED AT THIS
TIME...BUT SOMETHING TO WATCH IN SUBSEQUENT RUNS.

TEMPS WILL BE ABOVE NORMAL THROUGH THE PERIOD...IN THE 70S TO NEAR
80 FOR HIGHS...COOLER ALONG THE IMMEDIATE COAST. THE WARMEST DAYS
LOOKS TO BE MON AND TUE BEFORE THE COLD FRONTAL PASSAGE. HIGHS COULD
GET INTO THE THE LOWER AND MID 80S INLAND THOSE DAYS. LOWS WILL
GENERALLY BE IN THE 50S TO NEAR 60.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE DRIFTS TO THE SOUTHEAST AS A TROUGH REMAINS OVER THE
AREA THROUGH TONIGHT.

LIGHT WINDS TODAY...WITH LOCAL EFFECTS EXPECTED...SUCH AS NE AT
LGA...AND POSSIBLE SEA BREEZE AT JFK.

OTHERWISE...WINDS LIGHT FROM THE N THROUGH THE AFTERNOON AND
TONIGHT. WIND SPEEDS DO INCREASE SLIGHTLY LATE TONIGHT AND SAT
MORNING...10 TO 15 KTS.

CEILINGS WILL BE PROBLEMATIC. WESTERN TERMINALS SHOULD HOVER
AROUND MVFR/VFR THROUGH THE AFTERNOON AND INTO THE EVENING.

DO EXPECT MVFR CONDITIONS TO PREVAIL LATER TONIGHT. IMPROVEMENT IS
ANTICIPATED SATURDAY MORNING...AFTER 12-14Z.

IFR OR LOW END MVFR EXPECTED THROUGH THE REMAINDER OF THE
AFTERNOON AND TONIGHT FOR EASTERN TERMINALS.

SCATTERED SHOWERS WILL BE HARD TO PINPOINT. BEST CHANCE FOR NYC
METRO AND NW WILL BE LATE AFTERNOON/EARLY EVENING...AND FROM THIS
EVENING THROUGH TONIGHT FOR EASTERN TERMINALS.

   NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS FOR CEILINGS POSSIBLE THROUGH
THIS AFTERNOON. SCATTERED SHOWERS AND ISOLATED TSTM MAINLY AFTER
20Z.

KJFK FCSTER COMMENTS: POSSIBLE SEA BREEZE FOR A FEW HOURS LATE
THIS AFTERNOON. AMENDMENTS LIKELY FOR CEILINGS AND SCATTERED SHOWERS.

KLGA FCSTER COMMENTS: AMENDMENTS FOR CEILINGS ARE POSSIBLE.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY AFTER 21Z.

KTEB FCSTER COMMENTS: AMENDMENTS FOR CEILINGS POSSIBLE THROUGH
THIS AFTERNOON...RIGHT AROUND 3 KFT. SCATTERED SHOWERS AND ISOLATED
TSTM MAINLY AFTER 20Z.

KHPN FCSTER COMMENTS: AMENDMENTS FOR CEILINGS POSSIBLE THROUGH
THIS AFTERNOON...RIGHT AROUND 3 KFT. SCATTERED SHOWERS AND ISOLATED
TSTM MAINLY AFTER 20Z.

KISP FCSTER COMMENTS: CEILING IMPROVEMENT TO 1 KFT IS POSSIBLE FOR
A BRIEF TIME. CONFIDENCE REMAINS LOW ON OVERALL CEILING FORECAST.
BEST CHANCE FOR ANY HEAVIER SHOWERS WILL BE AFTER 22Z.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SAT AFTERNOON...MAINLY VFR...BUT BRIEF SUB VFR POSSIBLE IN
SHOWERS/TSTMS.
.SAT NIGHT-SUNDAY NIGHT...VFR. AN ISOLATED SHOWER POSSIBLE SUNDAY
AFTERNOON.
.MONDAY-MONDAY NIGHT...VFR.
.TUESDAY...MAINLY VFR...EXCEPT IN SCT SHOWERS/TSTMS.
.TUESDAY NIGHT-WED...MAINLY VFR.

&&

.MARINE...
MADE MINOR CHANGES MADE THIS UPDATE TO REFLECT THE LATEST TRENDS
IN OBSERVATIONS AND GUIDANCE. FORECAST APPEARS ON TRACK.

WINDS AND SEAS BELOW SCA LEVELS TODAY. A FEW TSTMS HOWEVER WILL BE
POSSIBLE. N FLOW WILL INCREASE A BIT ON SAT WITH SEAS BUILDING TO
AROUND 4 FT ON THE OCEAN. IT IS TOO MARGINAL TO ISSUE A SCA
AT THIS TIME.

SUB-SCA CONDITIONS SUN INTO EARLY NEXT WEEK AS HIGH PRESSURE
PASSES SOUTH OF THE WATERS MON AND A COLD FRONT PASSES THROUGH
LATE TUE.

&&

.HYDROLOGY...
A FEW TENTHS OF BASIN AVERAGE PRECIPITATION IS EXPECTED THROUGH
TONIGHT. ANY TSTMS HOWEVER WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAIN. RAIN COVERAGE IS EXPECTED TO BE LESS ON SATURDAY WITH
BASIN AVERAGE AMOUNTS OF LESS THAN 1/4 INCH.

WHILE THE GFS IS AN OUTLIER AT THIS TIME WITH DEEPENING LOW
PRESSURE TRACKING FROM THE MID ATLANTIC STATES TUE NIGHT TO SOUTH
OF NEW ENGLAND ON WED...IT WILL NEED TO BE WATCHED. THIS SCENARIO
WOULD BRING SIGNIFICANT RAINFALL TO THE REGION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JMC/MALOIT/DW
NEAR TERM...JMC/MALOIT
SHORT TERM...JMC
LONG TERM...DW
AVIATION...PW
MARINE...JMC/MALOIT/DW
HYDROLOGY...JMC/DW
EQUIPMENT...
Hazardous weather outlook, May 23, 3:36 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
336 AM EDT FRI MAY 23 2014

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-241000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
336 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Special weather statement, May 23, 3:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
344 PM EDT FRI MAY 23 2014

NYZ068-070-232015-
NORTHERN WESTCHESTER-PUTNAM-
344 PM EDT FRI MAY 23 2014

...STRONG THUNDERSTORM WILL IMPACT PUTNAM AND WESTCHESTER COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YORKTOWN HEIGHTS...OR NEAR MOUNT KISCO...AND
MOVING SLOWLY NORTHEAST.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THIS STORM. PEA SIZE HAIL WAS REPORTED EARLIER IN THIS CELL NEAR
MOUNT KISCO NY.

IN ADDITION...MODERATE TO HEAVY RAINFALL IS OCCURRING. FLOODING MAY
OCCUR IN AREAS PRONE TO FLOODING AND LOW LYING AREAS.

LAT...LON 4133 7355 4129 7355 4128 7353 4126 7352
      4114 7374 4128 7388 4142 7369

LN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:44 PM EDTSpecial Weather StatementOKXWestchester31 min
May 23, 3:55 PM EDTAreal Flood AdvisoryOKXRockland, Westchester2 hr
May 23, 4:26 PM EDTAreal Flood AdvisoryOKXPutnam, Westchester2 hr
May 23, 5:32 PM EDTAreal Flood AdvisoryOKXNassau118 min
May 23, 5:35 PM EDTAreal Flood AdvisoryOKXSuffolk115 min
May 23, 5:59 PM EDTAreal Flood AdvisoryOKXRockland, Westchester2 hr
May 23, 6:18 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk87 min
May 23, 6:45 PM EDTSpecial Weather StatementOKXRichmond90 min
May 23, 6:56 PM EDTAreal Flood AdvisoryOKXKings, New York, Richmond94 min
May 23, 7:35 PM EDTFlash Flood WarningOKXNew York5 hr
May 23, 4:19 PM EDTSpecial Weather StatementOKX41 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.